Hail, Van Buren
- When
- April 2, 8:40 AM CST
- Where
- Van Buren County, Bee Branch
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.450, -92.400
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Apr 2, 3:00 AM CST, 5 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 400 AM CDT SUN APR 2 2006 .SHORT TERM...TODAY THROUGH WEDNESDAY UPPER TROF MOVING ACROSS THE PLAINS AND MID MISSISSIPPI VALLEY LATER TODAY AND TONIGHT WILL PROVIDE THE MAIN WEATHER ACTION FOR THIS AREA. THUNDERSTORMS FROM A SQUALL LINE IN OKLAHOMA ARE INTO THE NORTHWESTERN CORNER OF THE CWA AT FORECAST TIME BUT ARE SHOWING SIGNS OF WEAKENING. THE MAIN THRUST OF THE MCS HAS BEEN INTO SOUTHEATERN KANSAS AND WESTERN MISSOURI CLOSER TO THE UPPER SUPPORT AND BETTER WIND DYNAMICS. MODELS STILL SUGGEST SHOWERS AND THUNDERSTORMS WILL MOVE INTO THE AREA THIS MORNING AND SLOWLY MOVE ACROSS THE AREA BEING INTO THE SOUTHEAST BY MIDDAY. BASICALLY WENT WITH POPS FROM 30 PERCENT IN THE SOUTH TO 50 PERCENT IN THE NORTH FOR THIS MORNING...THEN TAPERED POPS DOWN A LITTLE IN THE NORTH AROUND MIDDAY AS THE ACTIVITY MAY WEAKEN OR EVEN DISSIPATE FOR AWHILE. THEN AS THE AIR MASS DESTABILIZES FROM HEATING AND THE OUTFLOW BOUNDARY FROM THE OVERNIGHT SQUALL LINE MOVES INTO THE EAST...HAVE POPS RANGING FROM 30 IN THE WEST TO 50 IN THE EAST. THERE IS STILL CONCERN THAT NEW THUNDERSTORMS MAY DEVELOP ALONG THE FRONT IN WESTERN ARKANSAS LATE TODAY AND MOVE ACROSS THE AREA THROUGH EARLY TONIGHT AND KEPT CHANCE POPS GOING FOR THIS. MENTIONED SEVERE IN THE ZONES FOR ALL AREAS THIS AFTERNOON AND THE EAST FOR THE EARLY HOURS OF TONIGHT. KEPT POPS GOING THROUGH TONIGHT AS SOME LINGERING PRECIP MAY CONTINUE. UPPER RIDGING THEN MOVES IN FOR EARLY IN THE WEEK. THIS WILL RESULT IN DRY AND COOLER WEATHER FOR MONDAY AND TUESDAY. THE SURFACE HIGH SLIDES BY THE AREA LATE TUESDAY AND RETURN FLOW AND INCREASED MOISTURE RETURN WITH SOME WARM ADVECTION. THE AREA REMAINS IN UPPER RIDGING. LEFT POPS OUT FOR TUESDAY NIGHT FOR NOW BUT WILL NEED TO MONITOR THIS WITH LATER MODEL RUNS. LEFT POPS GOING FOR WEDNESDAY. MAXES FOR TODAY WILL BE A TOUGH CALL DEPENDING ON CLOUD COVER. FIGURE MOST AREAS WILL BE OVERCAST EARLY TODAY WITH CLOUDS BREAKING UP SOME AROUND MIDDAY. WENT CLOSE TO MAV MOS WHICH LOOKS LIKE A GOOD COMPROMISE OF THE POSSIBILITIES. GUIDANE TEMPS LOOK GOOD FOR THE REST OF THE SHORT TERM. && .LONG TERM...WEDNESDAY NIGHT THROUGH SATURDAY AN UPPER RIDGE WILL BE LOCATED OVER THE MIDDLE OF THE COUNTRY WEDNESDAY NIGHT AND WILL WORK EASTWARD ACROSS THE NATION THROUGH THE PERIOD. THIS WILL BE THE RESULT OF AN UPPER LOW DIGGING INTO THE WESTERN UNITED STATES EARLY IN THE PERIOD THEN MOVING INTO THE MIDWEST BY THURSDAY NIGHT...AND INTO THE EASTERN GREAT LAKES SATURDAY. A WARM FRONT WILL MOVE ACROSS THE AREA WEDNESDAY NIGHT AND THURSDAY BRINGING AN INCREASE IN MOISTURE TO THE REGION. WILL KEEP SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS IN FOR WEDNESDAY NIGHT THEN INCREASE CHANCES THURSDAY AS A COLD FRONT APPROACHES FROM THE WEST. SURFACE LOW WILL MOVE FROM NEBRASKA INTO NORTHERN ILLINOIS BY FRIDAY MORNING. CHANCES OF SHOWERS AND THUNDERSTORMS WILL CONTINUE THURSDAY AND FRIDAY...DECREASING FRIDAY NIGHT AS HIGH PRESSURE BUILDS INTO THE AREA. GOOD SUBSIDENCE SATURDAY WILL PROVIDE DRY CONDITIONS ACROSS THE AREA. TEMPERATURES WILL BE CLOSE TO NORMAL OR SLIGHTLY ABOVE. && .PRELIMINARY POINT TEMPS/POPS... LITTLE ROCK AR 78 58 72 46 / 40 40 10 0 HARRISON AR 76 50 66 38 / 50 30 10 0 HOT SPRINGS AR 79 57 73 45 / 40 40 10 0 PINE BLUFF AR 80 59 73 46 / 40 40 10 0 MOUNTAIN HOME AR 76 51 65 38 / 50 30 10 0 MONTICELLO AR 81 60 75 47 / 50 50 10 0 SEARCY AR 78 57 70 40 / 40 40 10 0 MOUNT IDA AR 78 56 73 42 / 40 30 10 0 RUSSELLVILLE AR 77 54 71 40 / 40 30 10 0 && .LZK WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY FROM 7 AM SUNDAY TO 7 PM SUNDAY FOR ARZ003- ARZ004-ARZ005-ARZ006-ARZ007-ARZ012-ARZ013-ARZ014-ARZ015-ARZ016- ARZ021-ARZ022-ARZ023-ARZ024-ARZ025-ARZ030-ARZ031-ARZ032-ARZ033- ARZ034-ARZ037-ARZ038-ARZ039-ARZ040-ARZ041-ARZ042-ARZ043-ARZ044- ARZ045-ARZ046-ARZ047-ARZ052-ARZ053-ARZ054-ARZ055-ARZ056-ARZ057- ARZ062-ARZ063-ARZ064-ARZ065-ARZ066-ARZ067-ARZ068-ARZ069. && SHORT TERM...29 / LONG TERM...51
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CST SUN APR 2 2006 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-031100- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CST SUN APR 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A WARM FRONT WAS LOCATED NORTH OF ARKANSAS AND A COLD FRONT STRETCHED THROUGH WESTERN OKLAHOMA AND TEXAS. WARM AND MOIST AIR WILL CONTINUE TO STREAM NORTHWARD ON SOUTHERLY WINDS. STRONG GUSTY WINDS TODAY HAVE PROMPTED A LAKE WIND ADVISORY THROUGH EARLY EVENING. AS THE COLD FRONT MOVES THROUGH THE AREA SHOWERS AND THUNDERSTORMS WILL DEVELOP. SEVERE THUNDERSTORMS ARE EXPECTED FOR THE EASTERN TWO THIRDS OF THE STATE. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREATS. AFTER MIDNIGHT TONIGHT THE STORMS WILL BE CONFINED TO THE SOUTHEAST PART OF THE STATE AND HIGH PRESSURE WILL BEGIN TO BUILD INTO NORTHWEST ARKANSAS. .DAY TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY DRY WEATHER IS EXPECTED FOR MONDAY AND TUESDAY. ACTIVE SPRING WEATHER WILL CONTINUE THURSDAY AND FRIDAY AS ANOTHER STORM SYSTEM MOVES THROUGH THE REGION BRINGING YET ANOTHER CHANCE OF SEVERE WEATHER WITH IT. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. && FOR THE LATEST GRAPHICAL AND TEXT FORECASTS AND OUTLOOKS...PLEASE VISIT OUR WEBSITE AT WWW.SRH.WEATHER.GOV/LZK 51
The Little Rock radar (KLZK), 69 km away, was scanning. The volume nearest the first event began at 14:40 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2006Every state in 2006This day in weather historyWarnings in Arkansas, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5502986, 5502987.